Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Counterexamples involving growth series and Euler characteristics

Author: Walter Parry
Journal: Proc. Amer. Math. Soc. 102 (1988), 49-51
MSC: Primary 20F05
MathSciNet review: 915713
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note presents examples for which the value of a finitely generated group's growth series at 1 is not the reciprocal of the group's Euler characteristic.

References [Enhancements On Off] (What's this?)

  • [1] M. Benson, Growth series of finite extensions of $ {{\mathbf{Z}}^n}$ are rational, Invent. Math. 73 (1983), 251-269. MR 714092 (85e:20026)
  • [2] N. Bourbaki, Groupes et algèbres de Lie, Chapitres 4, 5, et 6, Hermann, Paris, 1968. MR 0240238 (39:1590)
  • [3] J. Cannon, The combinatorial structure of cocompact discrete hyperbolic groups, Geom. Dedicata 16 (1984), 123-148. MR 758901 (86j:20032)
  • [4] -, The growth of the closed surface groups and the compact hyperbolic Coxeter groups, preprint.
  • [5] W. Floyd and S. Plotnick, Growth functions on Fuchsian groups and the Euler characteristic, Invent. Math. (to appear). MR 877003 (88m:22023)
  • [6] M. Grayson, Geometry and growth in three dimensions, Ph.D. Thesis, Princeton Univ., 1983.
  • [7] J.-P. Serre, Cohomologie des groupes discrets, Prospects in Math., Ann. of Math. Studies, no. 70, Princeton, Univ. Press, Princeton, N. J., 1971. MR 0385006 (52:5876)
  • [8] N. Smythe, Growth functions and Euler series, Invent. Math. 77 (1984), 517-531. MR 759259 (86f:16002)
  • [9] P. Wagreich, The growth function of a discrete group (Proc. Conf. on Group Actions and Vector Fields), Lecture Notes in Math., vol. 956, Springer-Verlag, Berlin and New York, 1982, pp. 125-144. MR 704992 (85k:20146)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society